Indiana, 2006

Damaging Wind in Indiana, May 25, 2006

May 25, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 25, 12:00 PM CST, 5 hours 10 minutes earlier.

Area forecast discussion, May 25, 12:00 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT THU MAY 25 2006

.DISCUSSION...
WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN
IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW.
SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING
FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND
VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT
APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO
BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY
FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN
PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY
ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT
SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE
WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING.

12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE
AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG
OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED
TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING
BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN
TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER
REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW
REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL
BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD
HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE.

WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN
ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 9:00 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1000 AM CDT THU MAY 25 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1000 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST
OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS
ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE
FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS.

A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS
PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST
MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN
KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF
THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG
AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE
STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE
AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY.

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT
THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT...AS WELL AS ON FRIDAY.

In the hours before

Local storm report, May 25, 4:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 N CHRISNEY            38.03N 87.03W
05/25/2006  E1.00 INCH       SPENCER            IN   EMERGENCY MNGR

&&

DLL
Local storm report, May 25, 4:56 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
556 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             BLOOMFIELD              37.45N 88.88W
05/25/2006  E1.75 INCH       JOHNSON            IL   EMERGENCY MNGR

&&

DLL
Local storm report, May 25, 5:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             BLOOMFIELD              36.89N 89.93W
05/25/2006  E1.75 INCH       STODDARD           MO   EMERGENCY MNGR

&&

DLL
Local storm report, May 25, 5:01 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
601 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 N BLOOMFIELD          36.92N 89.93W
05/25/2006  M2.75 INCH       STODDARD           MO   EMERGENCY MNGR

            BASEBALL SIZE HAIL NORTH OF BLOOMFIELD ALONG HIGHWAY 25.

&&

SMITTY
Local storm report, May 25, 5:09 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
609 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             ARAB                    37.09N 90.08W
05/25/2006  M1.75 INCH       BOLLINGER          MO   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, May 25, 5:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
610 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             ARAB                    37.09N 90.08W
05/25/2006  M2.50 INCH       BOLLINGER          MO   LAW ENFORCEMENT

            TENNIS BALL SIZE HAIL OCCURRING IN COMMUNITY.

&&

SMITTY

The radar

The Evansville,IN radar (KVWX), 38 km away, was scanning. The volume nearest the first event began at 23:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warrick

When
May 25, 5:10 PM CST
Where
Warrick County, Lynnville
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.200, -87.300

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508798.